Alert archive / California / Small Craft Advisories in 2021

Small Craft Advisory 27, NWS Los Angeles, CA

March 21, 2021

NWS Los Angeles, CA issued this small craft advisory at Mar 21, 2021, 2:41 AM PDT. It took effect at Mar 21, 2021, 2:00 PM PDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2021, 2:41 AM PDT (09:41 UTC)
In effect from
Mar 21, 2021, 2:00 PM PDT
Expired
Mar 22, 2021, 3:10 AM PDT
In force
13 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

789 
WHUS76 KLOX 210941
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
241 AM PDT Sun Mar 21 2021

PZZ645-211745-
/O.CAN.KLOX.SC.Y.0026.000000T0000Z-210321T1000Z/
/O.NEW.KLOX.SC.Y.0027.210321T2100Z-210322T1000Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
241 AM PDT Sun Mar 21 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
3 AM PDT MONDAY...

* WHAT...Hazardous wind and sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...From 2 PM this afternoon to 3 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ650-211745-
/O.CAN.KLOX.SC.Y.0026.000000T0000Z-210321T1000Z/
/O.NEW.KLOX.SC.Y.0027.210321T2100Z-210322T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
241 AM PDT Sun Mar 21 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
3 AM PDT MONDAY...

* WHAT...Hazardous wind and sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...From 2 PM this afternoon to 3 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ655-211745-
/O.CAN.KLOX.SC.Y.0026.000000T0000Z-210321T1000Z/
/O.NEW.KLOX.SC.Y.0027.210321T2100Z-210322T1000Z/
Inner waters from Point Mugu to San Mateo Pt. CA including Santa
Catalina and Anacapa Islands-
241 AM PDT Sun Mar 21 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
3 AM PDT MONDAY...

* WHAT...Hazardous wind and sea conditions.

* WHERE...Inner waters from Point Mugu to San Mateo Pt. CA 
  including Santa Catalina and Anacapa Islands.

* WHEN...From 2 PM this afternoon to 3 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ670-673-676-211745-
/O.CON.KLOX.SC.Y.0026.000000T0000Z-210322T2100Z/
/O.CON.KLOX.GL.A.0011.210322T2100Z-210323T1600Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
241 AM PDT Sun Mar 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY MORNING...

* WHAT...Northwest winds 20 to 30 kt with gusts to 40 kt and
  combined seas of 9 to 14 feet are possible when conditions are 
  worst.

* WHERE...Portions of the coastal waters of southwest 
  California. 

* WHEN...For the Small Craft Advisory, until 2 PM PDT Monday. 
  For the Gale Watch, from Monday afternoon through Tuesday 
  morning.

* IMPACTS...Potentially strong winds may create dangerous sea 
  conditions which could capsize or damage small and large 
  vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and combined
seas.

&&

$$
4 follow-up statements
396 
WHUS76 KLOX 211618
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
918 AM PDT Sun Mar 21 2021

PZZ670-673-676-220030-
/O.CON.KLOX.SC.Y.0026.000000T0000Z-210322T2100Z/
/O.CON.KLOX.GL.A.0011.210322T2100Z-210323T1600Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
918 AM PDT Sun Mar 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY MORNING...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and
  combined seas 9 to 14 feet when conditions are worst.

* WHERE...Waters from Point Piedras Blancas to Point Sal from 10
  to 60 NM and Pt. Sal to Santa Cruz Island to San Clemente Island
  westward 60 nm offshore including San Miguel, Santa Rosa, San
  Nicolas, and Santa Barbara Islands. 

* WHEN...For the Small Craft Advisory, until 2 PM PDT Monday. 
  For the Gale Watch, from Monday afternoon through Tuesday 
  morning.

* IMPACTS...Potentially strong winds may create dangerous sea 
  conditions which could capsize or damage small and large 
  vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and combined
seas. Check conditions prior to leaving safe harbor.

&&

$$

PZZ645-220030-
/O.CON.KLOX.SC.Y.0027.210321T2100Z-210322T1000Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
918 AM PDT Sun Mar 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 3 AM PDT MONDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...From 2 PM this afternoon to 3 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
Check conditions prior to leaving safe harbor.

&&

$$

PZZ650-220030-
/O.CON.KLOX.SC.Y.0027.210321T2100Z-210322T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
918 AM PDT Sun Mar 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 3 AM PDT MONDAY...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...From 2 PM this afternoon to 3 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
Check conditions prior to leaving safe harbor.

&&

$$

PZZ655-220030-
/O.CON.KLOX.SC.Y.0027.210321T2100Z-210322T1000Z/
Inner waters from Point Mugu to San Mateo Pt. CA including Santa
Catalina and Anacapa Islands-
918 AM PDT Sun Mar 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 3 AM PDT MONDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Inner waters from Point Mugu to San Mateo Pt. CA 
  including Santa Catalina and Anacapa Islands.

* WHEN...From 2 PM this afternoon to 3 AM PDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
Check conditions prior to leaving safe harbor.

&&

$$
Kj
835 
WHUS76 KLOX 212151
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
251 PM PDT Sun Mar 21 2021

PZZ670-673-676-220600-
/O.CON.KLOX.SC.Y.0026.000000T0000Z-210322T2100Z/
/O.UPG.KLOX.GL.A.0011.210322T2100Z-210323T1600Z/
/O.NEW.KLOX.GL.W.0013.210322T2100Z-210323T1600Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
251 PM PDT Sun Mar 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY...
...GALE WARNING IN EFFECT FROM 2 PM MONDAY TO 9 AM PDT TUESDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and
  combined seas 9 to 14 feet when conditions are worst.

* WHERE...Waters from Point Piedras Blancas to Point Sal from 10
  to 60 NM and Pt. Sal to Santa Cruz Island to San Clemente Island
  westward 60 nm offshore including San Miguel, Santa Rosa, San
  Nicolas, and Santa Barbara Islands. 

* WHEN...For the Gale Warning, from 2 PM Monday to 9 AM PDT 
  Tuesday. For the Small Craft Advisory, until 2 PM PDT Monday.

* IMPACTS...Strong winds will create dangerous sea conditions 
  which could capsize or damage small and large vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions. Check conditions prior to leaving 
safe harbor.

&&

$$

PZZ645-220600-
/O.EXT.KLOX.SC.Y.0027.000000T0000Z-210323T1000Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
251 PM PDT Sun Mar 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
Check conditions prior to leaving safe harbor.

&&

$$

PZZ650-220600-
/O.EXT.KLOX.SC.Y.0027.000000T0000Z-210323T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
251 PM PDT Sun Mar 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
Check conditions prior to leaving safe harbor.

&&

$$

PZZ655-220600-
/O.EXT.KLOX.SC.Y.0027.000000T0000Z-210323T1000Z/
Inner waters from Point Mugu to San Mateo Pt. CA including Santa
Catalina and Anacapa Islands-
251 PM PDT Sun Mar 21 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Inner waters from Point Mugu to San Mateo Pt. CA 
  including Santa Catalina and Anacapa Islands.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
Check conditions prior to leaving safe harbor.

&&

$$
Kj
826 
WHUS76 KLOX 220316
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
816 PM PDT Sun Mar 21 2021

PZZ670-673-676-221130-
/O.CON.KLOX.SC.Y.0026.000000T0000Z-210322T2100Z/
/O.CON.KLOX.GL.W.0013.210322T2100Z-210323T1600Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
816 PM PDT Sun Mar 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 2 PM MONDAY TO 9 AM PDT
TUESDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and
  combined seas 9 to 14 feet when conditions are worst.

* WHERE...Portions of the coastal waters of southwest 
  California. 

* WHEN...For the Gale Warning, from 2 PM Monday to 9 AM PDT 
  Tuesday. For the Small Craft Advisory, until 2 PM PDT Monday.

* IMPACTS...Strong winds will create dangerous sea conditions 
  which could capsize or damage small and large vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions. Check conditions prior to leaving 
safe harbor.

&&

$$

PZZ645-221130-
/O.CON.KLOX.SC.Y.0027.000000T0000Z-210323T1000Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
816 PM PDT Sun Mar 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
Check conditions prior to leaving safe harbor.

&&

$$

PZZ650-221130-
/O.CON.KLOX.SC.Y.0027.000000T0000Z-210323T1000Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
816 PM PDT Sun Mar 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
Check conditions prior to leaving safe harbor.

&&

$$

PZZ655-221130-
/O.CON.KLOX.SC.Y.0027.000000T0000Z-210323T1000Z/
Inner waters from Point Mugu to San Mateo Pt. CA including Santa
Catalina and Anacapa Islands-
816 PM PDT Sun Mar 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Inner waters from Point Mugu to San Mateo Pt. CA 
  including Santa Catalina and Anacapa Islands.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.
Check conditions prior to leaving safe harbor.

&&

$$
Kj
430 
WHUS76 KLOX 221010
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
310 AM PDT Mon Mar 22 2021

PZZ645-221815-
/O.CAN.KLOX.SC.Y.0027.000000T0000Z-210323T1000Z/
/O.EXB.KLOX.SC.Y.0026.210322T1900Z-210324T0400Z/
Point Piedras Blancas to Point Sal westward out to 10 NM-
310 AM PDT Mon Mar 22 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT
TUESDAY...

* WHAT...Hazardous wind and sea conditions.

* WHERE...Point Piedras Blancas to Point Sal westward out to 10 
  NM.

* WHEN...From noon today to 9 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ650-221815-
/O.CAN.KLOX.SC.Y.0027.000000T0000Z-210323T1000Z/
/O.EXB.KLOX.SC.Y.0026.210322T1900Z-210324T0400Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
310 AM PDT Mon Mar 22 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT
TUESDAY...

* WHAT...Hazardous wind and sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island.

* WHEN...From noon today to 9 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ655-221815-
/O.CAN.KLOX.SC.Y.0027.000000T0000Z-210323T1000Z/
/O.EXB.KLOX.SC.Y.0026.210322T2100Z-210324T0400Z/
Inner waters from Point Mugu to San Mateo Pt. CA including Santa
Catalina and Anacapa Islands-
310 AM PDT Mon Mar 22 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM PDT TUESDAY...

* WHAT...Hazardous wind and sea conditions.

* WHERE...Inner waters from Point Mugu to San Mateo Pt. CA 
  including Santa Catalina and Anacapa Islands.

* WHEN...From 2 PM this afternoon to 9 PM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ670-673-676-221815-
/O.CON.KLOX.SC.Y.0026.000000T0000Z-210322T2100Z/
/O.EXT.KLOX.GL.W.0013.210322T2100Z-210324T0400Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
310 AM PDT Mon Mar 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...
...GALE WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
PDT TUESDAY...

* WHAT...Northwest winds 20 to 30 kt with gusts to 40 kt and
  combined seas of 10 to 14 feet are expected when conditions are
  worst.

* WHERE...Portions of the coastal waters of southwest 
  California. 

* WHEN...For the Gale Warning, from 2 PM this afternoon to 9 PM 
  PDT Tuesday. For the Small Craft Advisory, until 2 PM PDT this 
  afternoon.

* IMPACTS...Strong winds will create dangerous sea conditions 
  which could capsize or damage small and large vessels.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 20, 9:09 PM PDT, 5 hours 32 minutes earlier.

Area forecast discussion, Mar 20, 9:09 PM PDT, 5 hours 32 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
909 PM PDT Sat Mar 20 2021

.SYNOPSIS...20/656 PM.

Dry conditions through the week. There will be gusty northerly
winds at times through Tuesday. Temperatures will remain near
normal for most of the period.

&&

.SHORT TERM (SAT-TUE)...20/848 PM.

***UPDATE***

Forecast in good shape this evening. Winds continue over the windy
locations, with the Montecito Hills standing out at 65 mph gusts.
Expiring the Antelope Valley Wind Advisory a little early as winds
have weakened below advisory levels, but will keep the others
going through the night. Added some dense fog to the Salinas
Valley for late tonight, but it really is a 50/50 chance and
really needs the winds to weaken in order for it to happen.
Not much else Bruin, so no other changes.

***From Previous Discussion***

Weak cold front east of our region this morning, Northwest upslope
flow continued to bring scattered rain/snow showers to north
facing slopes this morning, but air mass beginning to dry out
this afternoon. Also several rain gauges reported measurable
light rain this morning across the San Gabriel mountains and
adjacent foothills. Behind this weather system, a cooler air mass
in place today, especially across interior areas. In addition,
gusty west to north winds fairly widespread today. The strongest
winds will remain focused across the Santa Barbara south
coast/Santa Ynez mountains, I-5 corridor, and western portions of
the Antelope Valley where wind advisories are in effect through
tonight for wind gusts 35 to 45 mph. Isolated gusts as high as
50 mph are possible near Montecito Hills, with high resolution
model data showing a good potential for wind gusts to surface
into the cities of Montecito/Carpinteria tonight (gusts 25-35
mph).

Gusty north to northeast winds will prevail on Sunday, mostly
remaining below advisory levels with gusts in the 25 to 40 mph
range. By Sunday night, the north-south offshore pressure
gradients tighten once again and could bring winds close to
advisory levels across southern Santa Barbara county and the I-5
corridor. Northwest flow aloft pattern will develop by Monday,
bringing some enhanced upper level wind support to the region,
especially Monday night. Advisory level winds (gusts 40-50 mph)
expected to return to the Antelope Valley by Monday afternoon,
with advisory level winds expected to spread to southern Santa
Barbara county and I-5 corridor by Monday night (gusts 40-50 mph).
Gradual warming trend Monday which will continue into Tuesday as
weak offshore flow develops.

.LONG TERM (WED-SAT)...20/204 PM.

Wednesday will be the warmest day of the week. High pressure over
Nevada combined with offshore flow at the surface will likely
bring a weak to moderate Santa Ana wind event to the region.
12z GFS and ECMWF models in good agreement on projecting an LAX-
Daggett gradient around -5 mb for Wednesday morning. EC ensembles
also indicating wind gust potential around 40 mph for Santa
Clarita Valley with this event, indicating that this event could
be advisory level during the morning hours. The offshore flow and
higher heights will bring 3 to 6 degrees of warming to the areas
and most non mtn max temps will be in the 70s or 3 to 6 degrees
above normal.

Another inside slider Thursday will rapidly shift the offshore
flow to onshore with partly cloudy skies. A rapid shift of
offshore pressure gradients on Wednesday to strongly onshore by
Thursday, will bring a cooling trend to the region, along with
gusty onshore winds in the mountains and Antelope Valley. There
could be a return of some marine layer clouds as early as
Thursday, becoming more likely on Thursday night into Friday
as cooling trend is likely to continue.

&&

.AVIATION...21/0017Z.

At 00Z over KLAX, there was no marine layer or inversion.

There is a 50% chance of LIFR FG at KPRB sometime 10-16Z.
Otherwise, high confidence in VFR at all sites. Gusty winds will
affect most airports at times. 15-25 KT LLWS is possible at KBUR
KVNY KLAX KSMO KSBA. MVFR/IFR BLDU possible through 03Z at KWJF
KPMD, but low confidence.

KLAX...High confidence in a VFR through Sunday. N winds may
surface 03-12Z, but low confidence on speeds with anything
between 05-15 KT possible. 40% chance of 15-25 KT LLWS. Any east
wind component should stay under 08KT.

KBUR...High confidence in a VFR through Sunday. NW-N winds 10-15
KT could surface at anytime 03-12Z tonight, or 15-25 KT LLWS is
possible, but low confidence.

&&

.MARINE...20/907 PM.

Widespread Small Craft Advisory (SCA) winds and/or seas will
continue through at least tonight.

From the Central Coast to San Nicolas Island, SCA conditions will
continue through at least Tuesday evening. The winds should peak
Monday afternoon and night, when gusts to 40 kt are expected and a
Gale Watch has been posted. Brief gusts to 35 kt are likely each
evening however, which may require a low-end Gale Warning or may
not. For the other waters, including the Santa Barbara Channel and
Santa Monica Basin, winds should get close to SCA each afternoon
and evening through Tuesday. While significant north winds are no
longer expected in the Santa Monica Bay tonight, there is a better
chance for Sunday evening. The persistent winds will continue to
generate a very short period dominant sea state, which will be
hazardous to most small to medium craft.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 6 AM PDT Sunday for zones
      39-52-54. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT Sunday for
      zones 645-650-655. (See LAXMWWLOX).
     Small Craft Advisory in effect until 2 PM PDT Monday for
      zones 670-673-676. (See LAXMWWLOX).
     Gale Watch in effect from Monday afternoon through Tuesday
      morning for zones 670-673-676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (TUE-SAT).

A moderate Santa Ana wind event is likely to impact Los Angeles
and Ventura counties on Wednesday resulting in driving and boating
hazards as well as elevated fire weather concerns.

&&

PUBLIC...Gomberg/RK
AVIATION...Kittell
MARINE...Kittell
SYNOPSIS...TF

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 8:50 PM PDTGale WatchLOX18 hr
Mar 21, 3:40 AM PDTWind AdvisoryLOX53 hr
Mar 21, 6:07 AM PDTWind AdvisoryLOX3 hr
Mar 21, 2:51 PM PDTGale WarningLOX54 hr

Nearby

Small Craft Advisories in California, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.